Oklahoma, 2004

Flash Flood and Hail in Oklahoma, April 30, 2004

April 30, 2004 · NWS OUN · 49 events in 14 counties and zones

44 hail, 4 thunderstorm wind, 1 flash flood, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$1,000
Crop damage
None recorded
Events
49

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before the first event at Apr 30, 10:25 AM CST, 1 hour 12 minutes earlier.

Area forecast discussion, Apr 30, 10:25 AM CST, 1 hour 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
1125 AM CDT FRI APR 30 2004

COLD FRONT WAS LOCATED FROM STILLWATER... TO OKC... TO FREDERICK
THIS MORNING. HAVE LOWERED TEMPS BEHIND THE FRONT 5 TO 10
DEGREES...WITH CAA...CLOUD COVER...AND RAIN HELPING TO KEEP TEMPS
COOL. CLOUDS HAVE BEGUN TO BREAK UP AHEAD OF THE FRONT. HAVE
ADJUSTED SKY COVER. SHOWERS AND THUNDERSTORMS EXPECTED TO CONTINUE
THIS AFTERNOON ALONG AND AHEAD OF THE FRONT. WITH ELEVATED SHOWERS
AND MAYBE A FEW THUNDERSTORMS POSSIBLE BEHIND THE FRONT AS SEEN ON
CURRENT RADARS. UPR LOW CONT OVR COLORADO/NEW MEXICO THIS MORNING.
HAVE ADJUSTED HOURLY GRIDS TO SHOW CURRENT POSITION AND EXPECTED
MOVEMENT OF FRONT. WILL SEND UPDATE SHORTLY.

MAXWELL

223 AM CDT FRI APR 30 2004

.DISCUSSION...

MCS SHOULD CONTINUE ACROSS CENTRAL OK THROUGH MID-MORNING ON THE
LLJ. WITH THE UPPER TROUGH STILL WAY TO OUR WEST...I DONT EXPECT
THE COLD FRONT TO SURGE SOUTH VERY FAR TODAY. BY LATE AFTERNOON
EXPECT STORMS TO GO NEAR DRYLINE/FRONT INTERSECTION IN NORTH TX
COUNTIES WITH CONTINUED DEVELOPMENT INTO SW AND CENTRAL OK THIS
EVENING. LLJ IS EXPECTED TO SET UP ACROSS THIS AREA OR MAYBE A
LITTLE FARTHER EAST OVERNIGHT.  HAVE RAISED POPS CONSIDERABLY FOR
THE EVENING AND OVERNIGHT AND INTO SATURDAY MORNING FOR THE
SOUTHEAST AS THE COLD FRONT PUSHES THROUGH THAT AREA. THERE MAY BE
SOME CONCERNS FOR FLOODING TONIGHT. DAY SHIFT CAN BETTER EVALUATE
THIS CONSIDERING RAINFALL TOTALS THIS MORNING AND WHERE THE HEAVIEST
RAIN IS EXPECTED OVERNIGHT.

THE FRONT IS EXPECTED TO CLEAR OUR CWA SATURDAY WITH THE UPPER
TROUGH FINALLY MOVING OUT EARLY SUNDAY. COOLER AND DRIER AIR IS TO
FOLLOW INTO EARLY WEEK. WITH AN UPPER RIDGE THROUGH THE WESTERN AND
CENTRAL ROCKIES, OK SHOULD BE IN WEAK NW FLOW. NO OTHER POPS ARE IN
FOR REST OF FORECAST PERIOD...ALTHOUGH WILL HAVE TO WATCH FOR MINOR
WAVES THROUGH THE WEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  74  48  63  41 /  90  80  20  10
HOBART OK         71  44  65  41 /  60  60  10  10
WICHITA FALLS TX  85  52  65  42 /  50  70  20  10
GAGE OK           61  40  63  38 /  40  20  10  10
PONCA CITY OK     69  46  60  38 /  60  70  20  10
DURANT OK         82  57  65  44 /  60  80  70  10

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
TX...NONE.

&&

9
Hazardous weather outlook, Apr 30, 11:05 AM CST, 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1205 PM CDT FRI APR 30 2004

OKZ004>048-050>052-TXZ083>090-011200-

THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

THUNDERSTORM OUTLOOK...
THERE IS A MODERATE RISK THIS AFTERNOON AND EVENING FOR PORTIONS OF
NORTH TEXAS AND...SOUTH CENTRAL AND SOUTHEAST OKLAHOMA. THERE IS A
SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON THROUGH MUCH OF
TONIGHT ACROSS PORTIONS OF CENTRAL AND SOUTHERN OKLAHOMA AND WESTERN
NORTH TEXAS.

LOCATION...
THE MODERATE RISK AREA IS ALONG AND SOUTH OF A LINE FROM ARCHER
CITY... TO RYAN... TO SULPHUR... TO CALVIN OKLAHOMA. THE SLIGHT RISK
AREA IS NORTH OF THE MODERATE RISK AND EAST OF A LINE FROM MUNDAY
TEXAS... TO LAWTON... TO YUKON... TO STILLWATER.

TIMING...
SEVERE STORMS ARE MOST LIKELY NOW THROUGH AROUND MIDNIGHT... BUT A
FEW SEVERE STORMS COULD PERSIST WELL INTO THE OVERNIGHT HOURS.

RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL IN THE
RISK AREAS SHOULD BE PREPARED FOR SEVERE WEATHER OPERATIONS
THIS AFTERNOON INTO TONIGHT.

DISCUSSION...
A COLD FRONT LOCATED FROM STILLWATER... TO THE OKLAHOMA CITY METRO
AREA... TO FREDERICK THIS MORNING WILL MOVE ONLY SLOWLY
SOUTHEASTWARD THIS AFTERNOON AS ANOTHER UPPER LEVEL DISTURBANCE
MOVES EASTWARD FROM THE SOUTHERN ROCKIES. ALONG AND AHEAD OF THE
FRONT... THE AIRMASS WILL BECOME MODERATELY TO STRONGLY UNSTABLE BY
MID TO LATE AFTERNOON. THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG
THE FRONT AND ALSO ALONG A DRYLINE THAT WILL DEVELOP OVER SOUTHWEST
OKLAHOMA AND WESTERN NORTH TEXAS. DEEP LAYER WIND SHEAR WILL BE
SUFFICIENT TO SUPPORT SEVERE STORMS... AND A FEW SUPERCELLS.  THE
MOST INTENSE STORMS ARE EXPECTED TO BE ACROSS PORTIONS OF WESTERN
NORTH TEXAS AND SOUTHERN OKLAHOMA WHERE THE AIRMASS WILL BE MOST
UNSTABLE... AND MOISTURE WILL BE MOST PLENTIFUL.  THE TORNADO THREAT
MAY BE SOMEWHAT LIMITED DUE TO RATHER WEAK LOW LEVEL WIND SHEAR...
BUT ANY SUPERCELLS WILL BE CAPABLE OF PRODUCING VERY LARGE HAIL AND
DAMAGING WINDS.  AS THE EVENT PROGRESSES THIS EVENING... STORMS
SHOULD EVOLVE INTO A COMPLEX DURING THE EVENING AND OVERNIGHT
HOURS... WITH A CONTINUED THREAT OF HAIL AND HIGH WINDS... ALONG
WITH AN INCREASING THREAT OF HEAVY RAINFALL AND POSSIBLE FLOODING.

PROBABILITY TABLE...
VALID THROUGH 700 AM CDT SATURDAY MAY 1.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
              NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...90 PERCENT.

OTHER HAZARDOUS WEATHER...
NONE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

THUNDERSTORM OUTLOOK...
THERE WILL STILL BE A RISK OF THUNDERSTORMS PARTS OF SOUTH CENTRAL
AND SOUTHEAST OKLAHOMA ON SATURDAY AS THE COLD FRONT CONTINUES TO
PUSH SOUTHEAST.

OTHER HAZARDOUS WEATHER...
NONE.

THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
SATURDAY... MAY 1.

MAXWELL

In the hours before

Local storm report, Apr 30, 8:24 AM CST, 3 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
924 AM CDT FRI APR 30 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

1245 AM     HAIL             GOTEBO                  35.07N 98.87W
04/30/2004  1.00 INCH        KIOWA              OK   PUBLIC

&&

TY
Special weather statement, Apr 30, 10:03 AM CST, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1103 AM CDT FRI APR 30 2004

TXZ090-301630-
CLAY TX-
1103 AM CDT FRI APR 30 2004

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR CLAY COUNTY.

A STRONG THUNDERSTORM WAS LOCATED 4 MILES EAST OF JOLLY AT 1103 AM
...MOVING NORTHEAST AT 5 MPH.

STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY.

PEOPLE IN CLAY COUNTY SHOULD MONITOR THE WEATHER SITUATION CLOSELY.
LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER
CONDITIONS.

11
Special weather statement, Apr 30, 10:23 AM CST, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1123 AM CDT FRI APR 30 2004

TXZ090-301645-
CLAY TX-
1123 AM CDT FRI APR 30 2004

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR CLAY COUNTY.

A STRONG THUNDERSTORM WAS LOCATED 7 MILES NORTH OF HENRIETTA AT 1123
AM CDT...MOVING NORTHEAST AT 10 MPH.

STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY.

PEOPLE IN CLAY COUNTY...INCLUDING THE CITY OF HENRIETTA...SHOULD
MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN
ALERT FOR THREATENING WEATHER CONDITIONS.
Special weather statement, Apr 30, 10:45 AM CST, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1145 AM CDT FRI APR 30 2004

OKZ045-TXZ090-301700-
CLAY TX-JEFFERSON OK-
1145 AM CDT FRI APR 30 2004

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR CLAY AND JEFFERSON COUNTIES.

A STRONG THUNDERSTORM WAS LOCATED 10 MILES WEST OF TERRAL AT 1145 AM
CDT...MOVING EAST AT 10 MPH.

SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. THIS STORM IS
BECOMING MORE ORGANIZED AND MAY REACH SEVERE LEVELS SOON.

PEOPLE IN CLAY AND JEFFERSON COUNTIES SHOULD MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR
THREATENING WEATHER CONDITIONS.

11
Special weather statement, Apr 30, 11:12 AM CST, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1212 PM CDT FRI APR 30 2004

OKZ044-045-TXZ086-090-301730-
CLAY TX-COTTON OK-JEFFERSON OK-WICHITA TX-
1212 PM CDT FRI APR 30 2004

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR CLAY...COTTON...JEFFERSON
AND WICHITA COUNTIES.

A STRONG THUNDERSTORMS WERE CENTERED 10 MILES SOUTHWEST OF
BURKBURNETT...AND 7 MILES SOUTHWEST OF RYAN AT 1212 PM CDT...MOVING
EAST-NORTHEAST AT 10 MPH.

SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE.

PEOPLE IN CLAY...COTTON...JEFFERSON AND WICHITA COUNTIES...INCLUDING
THE CITY OF BURKBURNETT...SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER
CONDITIONS.
Local storm report, Apr 30, 11:37 AM CST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1237 PM CDT FRI APR 30 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

1237 PM     HAIL             2 W RYAN                34.02N 97.99W
04/30/2004  0.88 INCH        JEFFERSON          OK   PUBLIC

&&

TY

The radar

The Altus AFB radar (KFDR), 99 km away, was scanning. The volume nearest the first event began at 17:39 UTC.

Open the radar archive at this moment

Event by event

44 hail, 4 thunderstorm wind, 1 flash flood. Local standard time, as filed.

Hail, Jefferson

When
April 30, 11:37 AM CST
Where
Jefferson County, 2 mi W of Ryan
Measured
0.88 in hail
Reported by
GENERAL PUBLIC
Coordinates
34.017, -97.983

Hail, Jefferson

When
April 30, 11:56 AM CST
Where
Jefferson County, Ryan
Measured
0.88 in hail
Reported by
EMERGENCY MANAGER
Coordinates
34.017, -97.950

Hail, Jefferson

When
April 30, 12:01 PM CST
Where
Jefferson County, Ryan
Measured
1.75 in hail
Reported by
AMATEUR RADIO
Coordinates
34.017, -97.950

Hail, Jefferson

When
April 30, 1:30 PM CST
Where
Jefferson County, Waurika
Measured
1.75 in hail
Reported by
LAW ENFORCEMENT
Coordinates
34.167, -98.000

Hail, Greer

When
April 30, 1:35 PM CST
Where
Greer County, Granite
Measured
0.75 in hail
Reported by
GOVT OFFICIAL
Coordinates
34.967, -99.383

Hail, Jefferson

When
April 30, 1:37 PM CST
Where
Jefferson County, Sugden
Measured
0.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
34.083, -97.983

Hail, Jefferson

When
April 30, 1:45 PM CST
Where
Jefferson County, Waurika
Measured
1.75 in hail
Reported by
LAW ENFORCEMENT
Coordinates
34.167, -98.000

Hail, Jefferson

When
April 30, 1:53 PM CST
Where
Jefferson County, 5 mi S of Waurika
Measured
0.88 in hail
Reported by
GENERAL PUBLIC
Coordinates
34.100, -98.000

Hail, Jefferson

When
April 30, 1:55 PM CST
Where
Jefferson County, 5 mi S of Waurika
Measured
0.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
34.100, -98.000

Hail, Jefferson

When
April 30, 1:55 PM CST
Where
Jefferson County, Sugden
Measured
1.25 in hail
Reported by
GENERAL PUBLIC
Coordinates
34.083, -97.983

Hail, Kiowa

When
April 30, 1:55 PM CST
Where
Kiowa County, 4 mi W of Lone Wolf
Measured
0.88 in hail
Reported by
GENERAL PUBLIC
Coordinates
34.983, -99.317

Hail, Jefferson

When
April 30, 1:56 PM CST
Where
Jefferson County, 1 mi E of Waurika
Measured
0.88 in hail
Reported by
AMATEUR RADIO
Coordinates
34.167, -97.983

Thunderstorm Wind, Jefferson

When
April 30, 2:15 PM CST
Where
Jefferson County, 3 mi E of Ryan
Measured
52 kt (60 mph) measured gust
Reported by
NWS EMPLOYEE(OFF DUTY)
Coordinates
34.017, -97.900

Hail, Jefferson

When
April 30, 2:24 PM CST
Where
Jefferson County, Sugden
Measured
1.75 in hail
Reported by
EMERGENCY MANAGER
Coordinates
34.083, -97.983

Flash Flood, Jefferson

When
April 30, 2:50 PM CST to 5:00 PM CST
Where
Jefferson County, 6 mi S of Waurika
Reported by
EMERGENCY MANAGER
Coordinates
34.111, -97.836 (the zone’s center; the record gives no point)

During the afternoon of April 30, strong to severe thunderstorms produced heavy rainfall in excess of 3 inches over southern Jefferson County in south central Oklahoma. Flash flooding occurred in southwestern Jefferson County, as the Jefferson County emergency manager reported numerous secondary roads flooded at 4:00 pm CDT on April 30 from near Ryan, OK to 5 miles south of Waurika, OK.

Hail, Jefferson

When
April 30, 3:01 PM CST
Where
Jefferson County, 5 mi NE of Grady
Measured
1.75 in hail
Reported by
BROADCAST MEDIA
Coordinates
34.067, -97.600

Hail was reported by KWTV Channel 9 in Oklahoma City.

Hail, Love

When
April 30, 3:20 PM CST
Where
Love County, 2 mi E of Rubottom
Measured
1 in hail
Reported by
AMATEUR RADIO
Coordinates
33.933, -97.400

Hail, Love

When
April 30, 3:50 PM CST
Where
Love County, Leon
Measured
0.88 in hail
Reported by
LAW ENFORCEMENT
Coordinates
33.883, -97.433

Thunderstorm Wind, Love

When
April 30, 4:00 PM CST
Where
Love County, 2 mi E of Burneyville
Measured
52 kt (60 mph) estimated gust
Reported by
GENERAL PUBLIC
Coordinates
33.900, -97.250

Hail, Grady

When
April 30, 4:08 PM CST
Where
Grady County, 1 mi N of Chickasha
Measured
0.75 in hail
Reported by
AMATEUR RADIO
Coordinates
35.067, -97.950

Hail, Grady

When
April 30, 4:15 PM CST
Where
Grady County, Minco
Measured
1.25 in hail
Reported by
LAW ENFORCEMENT
Coordinates
35.317, -97.933

Hail covered the ground.

Thunderstorm Wind, Love

When
April 30, 4:18 PM CST
Where
Love County, 3 mi W of Marietta
Measured
52 kt (60 mph) estimated gust
Reported by
EMERGENCY MANAGER
Coordinates
33.933, -97.167

Hail, Love

When
April 30, 4:18 PM CST
Where
Love County, 3 mi W of Marietta
Measured
1.75 in hail
Reported by
EMERGENCY MANAGER
Coordinates
33.933, -97.167

Hail, Canadian

When
April 30, 4:30 PM CST
Where
Canadian County, 3 mi SE of Union City
Measured
1 in hail
Reported by
GENERAL PUBLIC
Coordinates
35.350, -97.900

Hail, Marshall

When
April 30, 4:52 PM CST
Where
Marshall County, Lebanon
Measured
1 in hail
Reported by
GENERAL PUBLIC
Coordinates
33.983, -96.917

Hail, Canadian

When
April 30, 5:01 PM CST
Where
Canadian County, 6 mi N of Yukon
Measured
1 in hail
Reported by
AMATEUR RADIO
Coordinates
35.583, -97.750

Hail, Canadian

When
April 30, 5:07 PM CST
Where
Canadian County, Piedmont
Measured
3 in hail
Property damage
$1,000
Reported by
AMATEUR RADIO
Coordinates
35.650, -97.750

Hail broke the windshields of two cars.

Hail, Logan

When
April 30, 5:15 PM CST
Where
Logan County, 10 mi WSW of Seward
Measured
1.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
35.750, -97.650

Hail was reported covering the ground.

Hail, Marshall

When
April 30, 5:25 PM CST
Where
Marshall County, 2 mi E of Kingston
Measured
1.25 in hail
Reported by
TRAINED SPOTTER
Coordinates
34.000, -96.683

Hail, Marshall

When
April 30, 5:30 PM CST
Where
Marshall County, 6 mi E of Kingston
Measured
0.75 in hail
Reported by
PARK/FOREST SERVICE
Coordinates
34.000, -96.617

Hail was observed at Lake Texoma State Park.

Hail, Kingfisher

When
April 30, 5:30 PM CST
Where
Kingfisher County, 3 mi S of Cashion
Measured
1.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
35.750, -97.683

Hail, Logan

When
April 30, 5:45 PM CST
Where
Logan County, 2 mi E of Guthrie
Measured
0.75 in hail
Reported by
AMATEUR RADIO
Coordinates
35.883, -97.400

Hail, Bryan

When
April 30, 6:03 PM CST
Where
Bryan County, Calera
Measured
0.88 in hail
Reported by
EMERGENCY MANAGER
Coordinates
33.933, -96.433

Hail, Logan

When
April 30, 6:05 PM CST
Where
Logan County, Mulhall
Measured
0.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
36.067, -97.400

Hail, Canadian

When
April 30, 6:18 PM CST
Where
Canadian County, 5 mi WNW of Calumet
Measured
1.25 in hail
Reported by
GENERAL PUBLIC
Coordinates
35.633, -98.200

Hail, Noble

When
April 30, 6:28 PM CST
Where
Noble County, 8 mi N of Perry
Measured
0.88 in hail
Reported by
AMATEUR RADIO
Coordinates
36.417, -97.283

Hail, Bryan

When
April 30, 6:30 PM CST
Where
Bryan County, 3 mi S of Durant
Measured
1.25 in hail
Reported by
GENERAL PUBLIC
Coordinates
33.950, -96.383

Thunderstorm Wind, Bryan

When
April 30, 6:30 PM CST
Where
Bryan County, 3 mi S of Durant
Measured
52 kt (60 mph) estimated gust
Reported by
GENERAL PUBLIC
Coordinates
33.950, -96.383

Hail, Kingfisher

When
April 30, 6:30 PM CST
Where
Kingfisher County, 7 mi NW of Okarche
Measured
1.25 in hail
Reported by
GENERAL PUBLIC
Coordinates
35.800, -98.050

Hail, Caddo

When
April 30, 7:06 PM CST
Where
Caddo County, 2 mi W of Cyril
Measured
1.75 in hail
Reported by
AMATEUR RADIO
Coordinates
34.883, -98.233

Hail, Caddo

When
April 30, 7:09 PM CST
Where
Caddo County, 2 mi W of Cyril
Measured
1.75 in hail
Reported by
AMATEUR RADIO
Coordinates
34.883, -98.233

Hail, Grady

When
April 30, 7:25 PM CST
Where
Grady County, Verden
Measured
1.75 in hail
Reported by
AMATEUR RADIO
Coordinates
35.083, -98.083

Hail, Grady

When
April 30, 7:30 PM CST
Where
Grady County, 6 mi NW of Chickasha
Measured
1.75 in hail
Reported by
EMERGENCY MANAGER
Coordinates
35.117, -98.033

Hail, Jefferson

When
April 30, 7:30 PM CST
Where
Jefferson County, 5 mi ENE of Terral
Measured
1 in hail
Reported by
GENERAL PUBLIC
Coordinates
33.933, -97.850

Hail, Stephens

When
April 30, 7:52 PM CST
Where
Stephens County, Duncan
Measured
1 in hail
Reported by
AMATEUR RADIO
Coordinates
34.517, -97.950

Hail was observed near Highway 81 and Highway 7.

Hail, Stephens

When
April 30, 8:01 PM CST
Where
Stephens County, Marlow
Measured
1 in hail
Reported by
AMATEUR RADIO
Coordinates
34.650, -97.950

Hail, Grady

When
April 30, 8:10 PM CST
Where
Grady County, 13 mi SSW of Bradley
Measured
0.75 in hail
Reported by
AMATEUR RADIO
Coordinates
34.717, -97.783

Hail, Love

When
April 30, 8:15 PM CST
Where
Love County, 2 mi E of Rubottom
Measured
0.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
33.933, -97.400

Hail, Garvin

When
April 30, 10:25 PM CST
Where
Garvin County, 5 mi E of Wynnewood
Measured
0.75 in hail
Reported by
AMATEUR RADIO
Coordinates
34.650, -97.083

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2004Every state in 2004This day in weather historyWarnings in Oklahoma, April 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5390824, 5390825, 5390826, 5390827, 5390828, 5390829, 5390914, 5390915, 5390916, 5390917, 5390918, 5390919, 5390920, 5390921, 5391034, 5390922, 5390923, 5390924, 5390925, 5390926, 5390927, 5390928, 5390929, 5390930, 5390931, 5390932, 5390933, 5390934, 5390935, 5390936, 5390937, 5390938, 5390939, 5390940, 5390941, 5390942, 5390943, 5390944, 5390945, 5390946, and more.